Jump to content

TBone update


TBone

Recommended Posts

Hi everybody,

My pain had been getting worse and worse all last week.I am taking 80 mg of oxycontin 3 times a day and it finally stopped working.On Friday I was in the most severe pain I have ever felt.My back,shoulders and it seemed like every muscle in my body was hurting.Real bad.I went to the ER and the doctor gave me some fluids and morphine to ease the pain.Well,that didn't work either.He then gave me demerol and it eased the pain a bit.He wrote a prescription for the duragesic patch (the largest dose they make) .I got it filled and came home and put one on.Within an hour I was pain free.I stayed this way for about 24 hours.No pain at all.Yesterday afternoon the back pain started back but wasn't real bad.Last night it continued to get worse.This patch is supposed to be good for 72 hours.My left leg and foot is swollen and my leg started hurting too.I took 2 5mg immediate release oxycodone and it eased.I feel ok this morning but there is some pain.Not severe though.I have an appointment with my oncologist Monday morning.We were supposed to do my 7th taxotere treatment but I am not going to do it until we get the pain under control.I am hoping that I can adjust the patch dosage to something that I can live with.I will keep you posted as things happen.Praying for us all.TBone

Link to comment
Share on other sites

Terry,

I hope they are able to get the pain under control soon. I am sorry you are having so many problems. You need to be able to focus on getting your treatments and rest and I know the pain is stopping you from doing that.

Take care. You are in my prayers.

Shirleyb

Link to comment
Share on other sites

Sorry about the pain,

my husband was on those patches for 2 years previous

lung cancer and on them for 18 months more and they

worked well for him, but had to be adjusted, either by

strength or changed every 12/48 hours, he had fractured his

back and it never healed well but no bone mets, also all

trouble with his vertebras.

Those patches come in different strength and when the strong

ones did not work as well I put a weaker one also and the

pain went away.

They take up to 24 hours to start working so we had to stagger

them to get the relief from pain.

Watch the constipation with morphine.

Hope you get some relief. and soon.

J.C.

Link to comment
Share on other sites

T-bone- I am so sorry to hear you are in such pain.... I wish there was some magic way we could make it all dissapear... It seems with all the advances in medical science there would be an easy solution to your pain problem. Please let us know how you make out with the Onc. Love, Sharon

Link to comment
Share on other sites

:cry::cry::cry:

TBone - I am so sad that you are having all this pain. It sounds like they are giving you the right stuff - the things we have all heard of and are familiar with - but it breaks my heart that they aren't working for you. I agree with what Sharon said - in this day, how can this be?

TBone, I am praying for you.

Love,

Peggy

Link to comment
Share on other sites

:evil: I hate this &*%$ and what its doing to you right now. I wish they could get your pain under control already. It sounds like you may need a combination of patches as JC mentioned. I hope they hop on it before things get intolerable again.
Link to comment
Share on other sites

T-Bone,

I am so sorry that you have to go through this horrible pain. I think it is a good idea to withhold the chemo until your pain is better. Could some of the pain be caused by the taxotere??? Maybe you will feel better with a break from that. The more you have, the worse you feel.

I am saying a prayer for you right now for some relief!!!

TAnn

Link to comment
Share on other sites

Not that I have to tell you this AGAIN, but I'm so hoping and praying that you get some relief from that horrible pain. You know where I am if you can think of anything I can do. Your baby nieces send you a great big hug and kiss.

Love you,

TeeTaa

Link to comment
Share on other sites

Tbone,

I will pray for God to help you and keep you in his care.

:cry:

You and my husband are going thru the same ugly pain yiou are right now. He is taking the quick release morphine for breakthru pain, supposed to take 2.5 - 5 cc (concentrate) at a time, well now he is taking about 8 or 9, and a couple of times double that! He said his back is the worst, between the shoulder blades, (new mets there) and also his chest. He is just getting over bronchitis also. He said that his chest hurts bad too and that it feels like a weight sitting on his chest. He has to sleep sitting in a recliner. His feet are swelling up. He started with a 75mg Duragesic patch, now he's up to 150mg! I don't know how much more pain he can take. I just feel so sorry for both of you, I just pray to God to give you a peace and take the pain away. You see that yours and his stories are very similar. Except is is taking Iressa now. But its not very encouraging because he is still in pain and it just keeps gettng worse. I wish it would go away and let you both have some peace and comfort.

Please help Terry and Rob both dear GOD!! :cry:

Tess

Link to comment
Share on other sites

TBone,

I am so sorry about the horrible pain you are experiencing. I thought in this day and age that was all past history. My husbands Mother had unbearable pain but that was 10 years ago and I keep telling my husband that its not like that anymore. How wrong I am. My Brother had unbearable pain but the patch(75 mg) worked for him along with oral pain meds. I do know that they can give you more than one patch to combine to help your pain and I sure hope they find the right combination!! I pray for you and that the pain goes away with the right treatment. There is just no reason to suffer the way you have been.

You are always in my prayers.

God Bless You,

Jane

Link to comment
Share on other sites

T

ask your onc to lay the red carpet out to the pain management specialist

I should imagine the onc should be able to bump you up in line so you could get this taken care of. there is no reason you should be in the ER with Docs that are not familiar with you. As a matter of fact i would imagine your onc could get you in there STAT.

Link to comment
Share on other sites

Terry,

I pray you can get the pain controlled soonest.

I will echo the caution about watching for constipation with morphine.

My large intestine collapsed, after I switched to morphine from ibuprofen.

That resulted in the rupture, and colonostomy.

While hospitalized I learned from other patients that this is not uncommon!! but of course they don't really tell you that....

The morphine slows the peristalsis of the bowels down to almost nothing, and then you risk perforation or obstruction.

Just a word of caution here to prevent any problems.

Hoping you get this sorted out soonest...

XOXOXOX

MaryAnn

Prayers, always....

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.